Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Had sharp pain in groin extending to leg and caused bruising on legs. What is it?

User rating for this question
Answered by

Orthopaedic Surgeon
Practicing since : 1998
Answered : 4917 Questions
I had sharp pain in my groin which persisted. Gradually the pain extended down the inside of my leg. Then I noticed my leg was black and blue from the groin down and when it reached my knee there was a huge dark area surrounded by lesser coloring. Gradually the bruising subsided above the knee, but bruising then appeared below the knee. The pain has subsided somewhat, but still continues. If I move my leg in the wrong way, it hurts. This pain started and the bruising continued 14 days ago. I did not seek medical attention. Was this probably a blood clot? What should I do now?
Posted Sun, 8 Dec 2013 in Bones, Muscles and Joints
Answered by Dr. Vaibhav Gandhi 3 hours later
Brief Answer: Bleeding that occurs result in hematoma collectio Detailed Answer: Hi, Possibility of blood clot is high. As per your symptoms it can be either soft tissue or vascular injuries. The bleeding that occurs result in hematoma collection. Over a period of time, as hematoma resolves it cause local skin symptoms around the hematoma. Unless the large hematoma is compressing a nerve or you can do cold fomentation. If not resolved in 7 days you can do further investigation. If required you may need to do blood investigation for prognosis and recovery. Colour Doppler study will help to know any vascular abnormality. Take precaution to avoid infection around hematoma. Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries. Wishing you good health. Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor